Dizzy spells


#1
hi does anyone else suffer from dizzy spells while using requip xl..im on 14 mg a day

#2
Hello sanity7 and welcome.

I am so sorry but I cannot answer your question. I got to 12 mg of Reqip XL and was so sick that it had to be reduced. Perhaps someone else may be able to be more helpful? I do know that my blood pressure drops sharply when standing from sitting and that this may cause giddiness. But of couse this could have many causes, not just pd or pd medication

In the meantime, may I suggest that you put your concerns to your GP/ consultant/Pd nurse or the excellent service provided by the PUK helpline (no on top left of this page)

With best wishes

#3
thanks for the reply anebernadette im almost sure its the tabs

#4
Hi Saintly

Unfortunately, dizziness appears to be a feature of my Parkinson's. It was one of my first symptoms. Requip does help a little but am only on 6mg as the higher doses caused sleep paralysis, sparkly vision and auditory hallucinations (not nice). I am one of the few people who cannot tolerate any of the dopamine agonists (I have also tried mirapexin and neupro patches,each one for at least 6 months)

My neuro has now added Azilect, however (as with everything else I have taken gives me side effects. Constipation, pains in my arms, legs and feet.

#5
hi caroline thanks for the reply...i suppose dizziness and unsteadyness iss something we have tpo put up with then with this damn parkinsons

#6
Hi all -I am on 10mg slow release daily with Madopar 3 times a day and dizziness is a problem for me on exertion ! Any activity where I have to bend down and up results in light-headedness.I know my blood pressure is a bit low so I think it is a combination of the Parkinsons and the medication side effects .

#7
It seems that Parkinsons can cause Blood pressure to be lower .

Do you mean dizzy or is it your balance ?

Whenever I ask my husband who's balance is dreadful if he is dizzy he tells me it isn't .

It's his body and not his head .

In fact if he has ben sitting in his armchair for a long time ( WHICH HE DOES ) I raise him slowly and then get him to sit on a dining chair for a short while .

#8
for me it is definately dizziness.

#9
dizziness for me also...but as the day wears on it seems to get better

#10
Hi guys
For me too, Im currently on Requip 4mg and the dizzyness (feeling light headed)started on 2mg. Its bad in the morning, peaks about midday and gets slowly better during the day. I have seen a slight improvement in my hand tremor , so its a balencing act between this and feeling bad on the meds.
I bought a blood pressure monitor to check whether it is dropping when i stand , which it is a little, but not alarming - my average BP is 131/95 with the lowest dropping to 120/83.

The dizzyness is getting me down to be honest and now I have the BP monitor im paranoid about my blood pressure and check it every moment of the day
Im sure its the meds not agreeng with me but it could also be the Parkinsons ?

Also sweating constantly which started when I started taking Requip !

Im going to discuss with the GP about coming of the meds for a while to see if the dizzyness improves , at least then i will know for sure

cheers

Crusader

#11
I have always (and still do ) found it difficult trying to explain to drs /carers what I perceive as the difference between vertigo, dizziness and lack of balance. Not surprisingly as they are interlinked. Vertigo ,which may or not be part of pd can cause a sensation of spinning, thus dizziness and lack of balance..

I think that I understand what your husband is saying Johnnie - the(sorry, my) lack of balance seems to be something to do with movement disorder, whilst the dizziness seems to be rather more connected to blood pressure levels - either as a direct result of pd or of pd medication. My blood pressure falls sharply to 93/66 on standing and I become very unsteady

Crusader, I think that you are wise in deciding to talk to your GP, especially if you are condsidering discontinuing your pd medication.

I wish the best of luck to all shakers, spinners, dizzies and fallers off tight-ropers

#12
Hello Crusader,

I hope you have some luck when you talk to your GP, please get him to check your BP as 131/95 is not good, usually if you are in the ninties you will have to take Blood pressure tablets, so have a chat with him, most people with PD will find that their BP will drop once the tablets have kicked in.
My husband has fellings of light headiness and had that for many years now but it various through the day. Because he has had PD for 30 years now his can get really low, it has been 70/40 and then we were told to get him on the bed with his legs raised above the level of his head, you can tell when it is too low because he gets quite floppy, he can still hear what we are saying but can't answer, it doesn't last for very long but it is best to rest for a little while before trying to get up.
I hope that may help.
best wishes
vivian

#13
I am on 12mg slow release roprinerole.
I was having light headed periods a few hours after taking the tablet at breakfast.
I have experimented with taking 8mg at breakfast and 4mg later and found it much better.

#14
Thanks for reply Vivian and Annbernadette
I went to the doctors today and although she says that my BP is high there are a few instances when it is low and putting me on BP tablets will make the low instances too low.
I have been been taking anti depressent - Mirtazapine which she says is bad for weight gain which will not help the blood pressure, so has advised me to come off these and remain on the PD meds and keep monitoring the BP.
So I will see how things go and hope the light headedness subsides

Onwards and Upwards

Crusader

#15
I am 6"2 tall an PD causes diziness whenever I stand after sitting for a while.

An old martial arts remedy is when you feel dizzy wrap both hands around your stomach tense and put pressure inward.
What this does is prevents blood from dropping into your legs and sends it back to your brain
Reducing the dizziness

Hope it helps

#16
Good tip Shakenbutnotstirred, will definetly try that one

cheers Crusader

#17
I posted this under another heading, but my experience might help, so posting it again :


Treatment

I'm on 14 mg of Requip XL and 300 of Madopar each day, and frankly it has been driving me crazy with fuzzy heads, lightheadedness, fatigue, sleeplessness at night, restless legs, aches, pains etc., and this has been going on for 3 years+ all of which I believed were PD problems, until joining this forum.

After reading some of the posts on here, I thought 'oh we'll let's try something different.

So, I have experimented with taking tablets at different times etc. etc. inc swopping all to evening ( as suggested by PD nurse ) without any real benefits, and for the past 8 days I have simply split my Requip XL into 3 doses,

i.e. 6 mg in morning, 4 mg in afternoon and 4 mg late evening ( together with 100 Madopar each time ) and boy what a difference!

The PD symptoms have not changed really as yet (still acting like a drunk when I walk) but and this is a major boost, I am now clear headed again, no lightheadedness, little or no fatigue, sleeping much better, brighter and talking a lot more -joining in conversations - and frankly I feel so much better overall.

I don't know if it will last, but I'm going to persevere with it until my next appt. with PD Doctor, in October, and I'm not advocating that anyone else tries it, it just for your info.

Regards



Ps I have also stopped taking 30mg of Propanalol daily,l after discussion with GP, and had some withdrawal symptoms, but improving daily i.e. shakes came back, but are now receding gradually.